MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Complete information for section a1 patient identifier is sid (b)(6).
 
Event or Problem Description
The customer observed a falsely depressed hemoglobin cell-dyn ruby results for one patient.The result was higher when repeated on the same instrument.The following data was provided: ruby serial number (b)(6), sid (b)(6), processed on (b)(6) 2025: results from 7:54 am: hemoglobin = 7.12 g/dl.Other results: rbc = 206 10e4/ul, mcv = 106, wbc = 95.5 10e2/ul, plt = 27.4 10e4/ul.Results from 8:45 am new sample same patient: hemoglobin = 8.90 g/dl.Other results: rbc = 260, mcv = 107, wbc = 84.6, plt = 23.3.Results from 9:37 am new sample same patient: hemoglobin = 9.60 g/dl.Other results: rbc = 283, mcv = 105, wbc = 71.7, plt = 22.1 there was no impact to patient management reported.
 
Additional Manufacturer Narrative
The customer reported a discrepant hgb result generated on the cell dyne ruby instrument (list number 08h67-01), serial number (b)(6).A definitive part was not identified as likely cause for the issue; therefore, the cell dyne ruby instrument serial number (b)(6) was deemed the likely cause.The module function was verified with a control/precision run.The service history of the cell dyne ruby instrument (list number 08h67-01), serial number (b)(6) returned no additional complaint tickets for the module generating discrepant hgb patient results.A review of all complaints associated and a review of complaint trends for the list number was performed.The review did not identify any increased complaint activity.Additionally, labeling was reviewed and adequately addressed the issue under review.Based on the investigation, no systemic issue or deficiency of the cell dyne ruby instrument (list number 08h67-01) serial number (b)(6) was identified.
 
Event or Problem Description
The customer observed a falsely depressed hemoglobin cell-dyn ruby results for one patient.The result was higher when repeated on the same instrument.The following data was provided: ruby serial number (b)(6), sid (b)(6), processed on (b)(6) 2025: results from 7:54 am: hemoglobin = 7.12 g/dl.Other results: rbc = 206 10e4/ul, mcv = 106, wbc = 95.5 10e2/ul, plt = 27.4 10e4/ul.Results from 8:45 am new sample same patient: hemoglobin = 8.90 g/dl.Other results: rbc = 260, mcv = 107, wbc = 84.6, plt = 23.3.Results from 9:37 am new sample same patient: hemoglobin = 9.60 g/dl other results: rbc = 283, mcv = 105, wbc = 71.7, plt = 22.1 there was no impact to patient management reported.

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22212672
Report Number2919069-2025-00024
Device Sequence Number8132650
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown